Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Charleston, SC

March 24, 2012Evans County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 24, 2012, 12:23 PM EDT for Evans County, Tattnall County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2012, 12:23 PM EDT (16:23 UTC)
Expired
Mar 24, 2012, 1:16 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:25 PM EDTTSTM WND DMGCollins, GATHUNDERSTORM WINDS BLEW A TREE DOWN ONTO STATE ROUTE 292.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 10:45 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS52 KCHS 241623
SVRCHS
GAC109-267-241730-
/O.NEW.KCHS.SV.W.0035.120324T1623Z-120324T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 130 PM EDT

* AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR COLLINS...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COLLINS...GORDONIA ALTAMAHA STATE PARK...MANASSAS...BELLVILLE...
  HAGAN...CLAXTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3228 8204 3227 8197 3228 8190 3225 8185
      3207 8174 3202 8222 3209 8221 3214 8220
      3215 8219 3218 8219 3221 8221 3226 8223
TIME...MOT...LOC 1624Z 260DEG 18KT 3219 8212

$$
3 follow-up statements
484 
WWUS52 KCHS 241638
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1238 PM EDT SAT MAR 24 2012

GAC109-267-241730-
/O.CON.KCHS.SV.W.0035.000000T0000Z-120324T1730Z/
TATTNALL GA-EVANS GA-
1238 PM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR EVANS AND NORTHERN TATTNALL COUNTIES...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MANASSAS...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...GORDONIA ALTAMAHA STATE
PARK...HAGAN...MANASSAS AND REIDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3228 8204 3227 8197 3228 8190 3225 8185
      3207 8174 3202 8222 3209 8221 3214 8220
      3215 8219 3218 8219 3221 8221 3226 8223
TIME...MOT...LOC 1638Z 260DEG 18KT 3220 8204

$$
138 
WWUS52 KCHS 241655
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 PM EDT SAT MAR 24 2012

GAC109-267-241730-
/O.CON.KCHS.SV.W.0035.000000T0000Z-120324T1730Z/
TATTNALL GA-EVANS GA-
1255 PM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR EVANS AND NORTHERN TATTNALL COUNTIES...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CLAXTON EVANS COUNTY AIRPORT TO REIDSVILLE...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...GORDONIA ALTAMAHA STATE
PARK...HAGAN...MANASSAS AND REIDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR SOUTHEAST GEORGIA.

&&

LAT...LON 3228 8204 3227 8197 3228 8190 3225 8185
      3207 8174 3202 8222 3209 8221 3214 8220
      3215 8219 3218 8219 3221 8221 3226 8223
TIME...MOT...LOC 1656Z 260DEG 18KT 3225 8188 3212 8206

$$
245 
WWUS52 KCHS 241716
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EDT SAT MAR 24 2012

GAC109-267-241726-
/O.CAN.KCHS.SV.W.0035.000000T0000Z-120324T1730Z/
TATTNALL GA-EVANS GA-
116 PM EDT SAT MAR 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EVANS AND NORTHERN TATTNALL
COUNTIES HAS BEEN CANCELLED...

AT 116 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3228 8204 3227 8197 3228 8190 3225 8185
      3207 8174 3202 8222 3209 8221 3214 8220
      3215 8219 3218 8219 3221 8221 3226 8223
TIME...MOT...LOC 1716Z 260DEG 18KT 3227 8176 3214 8194

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 11:46 AM EDT, 37 minutes earlier.

Area forecast discussion, Mar 24, 11:46 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1146 AM EDT SAT MAR 24 2012

.SYNOPSIS...
A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AS A WARM AND MOIST
AIR MASS BLANKETS THE REGION. A COLD FRONT WILL MOVE THROUGH THE AREA
TONIGHT WITH HIGH PRESSURE SLOWLY BUILDING IN FROM THE NORTHWEST
SUNDAY THROUGH MONDAY. A FRONT WILL DROP THROUGH ON TUESDAY...THEN
ANOTHER COLD FRONT WILL MOVE IN LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATE THIS MORNING...SHOWERS AND THUNDERSTORMS ARE DEVELOPING
ACROSS SOUTH-CENTRAL GA AND BEGINNING TO MOVE INTO THE FORECAST
AREA. BASED ON A WARMING BOUNDARY LAYER SUPPORTING CAPE VALUES
RISING INTO THE 1500+ J/KG RANGE AND INCREASING DEEP LAYER SHEAR
ON THE ORDER OF 30 KTS...SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH. THIS INCLUDES AREAS GENERALLY ALONG AND SOUTH OF I-16 AND
GOES THROUGH 23Z. EXPECT TO SEE SOME MULTICELL CLUSTERS WITH
EMBEDDED SUPERCELL ELEMENTS IN THIS AREA INTO THE EARLY
AFTERNOON...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
ALL ASSOCIATED PRODUCTS HAVE BEEN UPDATED TO REFLECT THE ONGOING
WATCH.

THIS AFTERNOON...A COMPLEX FORECAST REGARDING THE CONVECTIVE
EVOLUTION AND SEVERE WEATHER POTENTIAL IS ON TAP. A COLD FRONT IS
CURRENTLY PUSHING EASTWARD ACROSS GA AND THE WESTERN CAROLINAS
ASSOCIATED WITH A LARGE CLOSED LOW POSITIONED OVER THE TN VALLEY.
THE CLOSED LOW WILL BEGIN TO MOVE TO THE SOUTHEAST TODAY BRINGING
WITH IT INCREASINGLY DRY MID/HIGH LEVEL AIR AND 500MB TEMPS
COOLING TO AROUND -15 OR -16C BY THE AFTERNOON HOURS...AND
STEEPENING MID LEVEL LAPSE RATES. THIS COOLING ALOFT WILL ACCOMPANY
POCKETS OF INCREASED SURFACE HEATING DEPENDING ON HOW CLOUD COVER
EVOLVES INTO THE AFTERNOON. ALSO...A 50-60 KT 500 MB JET BEGINNING
TO ROUND THE SOUTHERN END OF THE CLOSED LOW WILL PUNCH INTO THE
FORECAST AREA...INCREASING 0-6 KM SHEAR LATE IN THE DAY INTO THE
40-50 KT RANGE. GIVEN THE CURRENT CONVECTION EXPECTED TO WORK
ACROSS SE GA INTO THE EARLY AFTERNOON...THE FOCUS WILL THEN TURN
TO AREAS FURTHER NORTH WHERE SURFACE HEATING IS TAKING PLACE WITH
THINNING CLOUD COVER. THIS AREA WILL LIKELY SEE INCREASING
COVERAGE OF SHOWERS AND STORMS ONCE CONVECTIVE TEMPS ARE REACHED
THIS AFTERNOON. GIVEN THE EXPECTED CAPE VALUES OF 1500-2000 J/KG
AND DEEP LAYER SHEAR OF AROUND 40 KTS...STRONG TO SEVERE STORMS
PRODUCING LARGE HAIL AND DAMAGING WINDS ARE ANTICIPATED. IN
FACT...WATCH ISSUANCE FURTHER TO THE NORTH MAY BE NEEDED AT A
LATER TIME.

TEMPS WILL ONCE AGAIN REACH TO NEAR 80/LOWER 80S THIS AFTERNOON.
PERIODS OF SUN AND INSOLATION SHOULD ALLOW TEMPS TO RISE RATHER
RAPIDLY BASED ON VERY WARM LOW LEVEL THICKNESSES. WITH THIS IN
MIND AND EXPECTED BOUNDARY LAYER MIXING...WINDS MAY BECOME BREEZY
AT TIMES WITH GUSTS APPROACHING 20 KTS IN SOME AREAS AS THE LOW
LEVEL JET INCREASES THROUGH THE AFTERNOON.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
THE NAM SUGGESTS STRONG TO SEVERE CONVECTION WILL SHIFT TOWARD
THE COAST THIS EVENING AS STRONG UPPER HEIGHT FALLS KICK IN AND
OUR REGION COMES UNDER A FAIRLY IMPRESSIVE RIGHT ENTRANCE REGION
IN A 250 MB JET SEGMENT. OTHER MODELS SHIFT DEEPER MOISTURE AND
INSTABILITY OFFSHORE A BIT QUICKER BUT WILL HIGHLIGHT A SEVERE
RISK CONTINUING UNTIL MIDNIGHT IN RESPECT TO THE AIR MASS IN
PLACE TODAY AND THE STRENGTH OF THE SYNOPTIC SCALE SYSTEM.

THE DEEP 500 MB LOW WILL ROTATE THROUGH SOUTHERN SC SUNDAY AFTERNOON
WITH THE CENTER PASSING NEAR OR JUST NORTH OF CHARLESTON AROUND 18Z.
MOST OF THE MODELS PROG 500 MB TEMPS OF -22C AT 18Z SUNDAY WITH A
FREEZING LEVEL BELOW 7500 FT. A FAIRLY DEEP WESTERLY FLOW WILL DRY
THE LOWER ATMOSPHERE AND DOWNSLOPE FLOW WILL RESULT IN SUBSIDENCE.
HOWEVER THERE LOOKS TO BE ENOUGH LOW-LEVEL MOISTURE WRAPPING AROUND
THE SURFACE LOW ALONG THE NC COAST TO SPUR A FEW SHOWERS OR ISOLATED
THUNDERSTORMS DURING THE HOURS OF PEAK HEATING ON SUNDAY...MAINLY
ACROSS SOUTHERN SC. DUE TO SUCH COLD TEMPERATURES ALOFT...SOME SMALL
HAIL CANNOT BE RULED OUT WITH ANY CONVECTIVE ELEMENTS. DESPITE THE
COLD ADVECTION...DOWNSLOPING WILL PUSH HIGH TEMPS INTO THE UPPER
70S.

CLOUDS WILL CLEAR OUT FROM SW TO NE SUNDAY NIGHT AND WEAK COLD
ADVECTION WILL DROP OVERNIGHT LOWS INTO THE LOWER 50S. THE UPPER
LEVEL RIDGE AXIS WILL BUILD TOWARD THE SOUTHEAST UNITED STATES
MONDAY INTO TUESDAY. BUILDING LOW-LEVEL THICKNESSES ON MONDAY WITH
SUNNY SKIES WILL PUSH HIGH TEMPS BACK INTO THE LOWER 80S.

A BACKDOOR COLD FRONT WILL DROP THROUGH LATE MONDAY NIGHT INTO
TUESDAY WITH COOLER AIR FILTERING IN FROM THE NORTH. A RATHER SHARP
TEMPERATURE GRADIENT IS EXPECTED FOR TUESDAY WITH NEAR 80 TO THE FAR
SW AND LOWER 70S OVER THE TRI-COUNTY. ISOLATED SHOWERS CANNOT BE
ENTIRELY RULED OUT ON TUESDAY...ESPECIALLY SOUTHERN SECTIONS WHERE A
WEAK COASTAL TROUGH MAY DEVELOP. BUT DUE TO A RELATIVE LACK OF
MOISTURE WE KEPT DRY CONDITIONS FOR NOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL STRENGTHEN OVER THE WESTERN ATLANTIC TUESDAY
NIGHT THROUGH THURSDAY AS THE UPPER RIDGE HOLDS STRONG TO OUR WEST.
DRY CONDITIONS AND WARM TEMPERATURES EXPECTED WITH HIGHS BUILDS INTO
THE UPPER 70S WEDNESDAY AND LOWER 80S THURSDAY. ANOTHER BACKDOOR
FRONT MAY DROP THROUGH THURSDAY NIGHT OR FRIDAY WITH INCREASING
CLOUDINESS AND COOLER TEMPERATURES. WE HAVE NOT ADDED ANY
PRECIPITATION IN THE EXTENDED DUE TO LIMITED MOISTURE WITH THE LATE
WEEK FRONT.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
CONVECTION TIMING AND INTENSITY VERY TRICKY ALONG THE COASTAL
CORRIDOR TODAY AND EVEN THROUGH THIS EVENING. SHOWERS AND TSTMS
WILL BRUSH THE REGION FROM MID MORNING INTO THIS AFTERNOON.
BRIEF MVFR CIGS/VSBYS POSSIBLE IN DOWNPOURS. THIS EVENING IT
APPEARS THE BEST BET FOR CONVECTIVE RAINS WILL IMPACT THE
CHARLESTON TRI-COUNTY AREA NORTH GIVE INSTABILITY AND LIFT
PROGS. THE COLD FRONT WILL MOVE THROUGH AFTER MIDNIGHT...
A WIND SHIFT TO LIGHT W AND SOME LATE NIGHT CLEARING EXPECTED.

WE MAINTAINED SOME SURFACE WIND GUSTS NEARING 20 KT AT KCHS AND AT
LEAST TEMPO GUSTS AT TIMES AT KSAV AS WELL THIS AFTERNOON.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR VSBY POSSIBLE AT CHS ON
SUNDAY IN ISO/SCT SHOWERS/TSTMS. OTHERWISE VFR.

&&

.MARINE...
NO SIGNIFICANT CHANGES WITH SW FLOW SHIFTING W IN THE WAKE OF
THE COLD FRONT TONIGHT. SPEEDS WILL MAINLY BE 15 KT OR LESS WITH
SOME GUSTS TO 20 KT AT TIMES BEYOND 20 NM OFF THE COAST. SEAS
THROUGH TONIGHT 2-4 NEAR SHORE AND 3 TO 5 FT OVER OUTER GEORGIA
WATERS.

OFFSHORE FLOW BEHIND THE COLD FRONT ON SUNDAY WILL ALLOW SEAS TO
GRADUALLY SUBSIDE. A BRIEF NORTHEAST WIND SURGE WILL DEVELOP TUESDAY
MORNING BEHIND A BACKDOOR COLD FRONT BUT IT SHOULD BE OF SHORT
DURATION AS THE PARENT HIGH SHIFTS QUICKLY OFFSHORE. THE NEXT SURGE
WILL COME WEDNESDAY NIGHT INTO THURSDAY AHEAD OF THE NEXT COLD
FRONT. IN GENERAL WE KEEP WINDS/SEAS BELOW ADVISORY THRESHOLDS
DURING THE MEDIUM RANGE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JRL
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...
MARINE...JRL
Hazardous weather outlook, Mar 24, 10:54 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 AM EDT SAT MAR 24 2012

AMZ354-GAZ099>101-114>119-137>141-251500-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
1054 AM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 104 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TODAY INTO TONIGHT.

AMZ330-350-352-370-374-GAZ087-088-SCZ040-042>045-047>052-251500-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1054 AM EDT SAT MAR 24 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
WEST TODAY WHILE AN UNSEASONABLY WARM AND MOIST AIR MASS BLANKETS
SOUTHEAST GEORGIA AND SOUTHEASTERN SOUTH CAROLINA. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
WITH ANOTHER BOUT OF STORMS LIKELY AHEAD OF THE COLD FRONT THIS
EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE SEVERE WEATHER.
WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT...THE MAIN RISKS
WILL BE HAIL ONE INCH OR LARGER AND DAMAGING WIND GUSTS EXCEEDING
60 MPH. SEVERE WEATHER COULD OCCUR UNTIL MIDNIGHT.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR
UPDATED INFORMATION TODAY INTO TONIGHT. IF YOU ARE OUTSIDE...KEEP
AN EYE TO THE SKY AND PREPARE TO MOVE INSIDE A STURDY BUILDING IF
THREATENING WEATHER APPROACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TODAY INTO TONIGHT.

In the hours before

Special weather statement, Mar 24, 9:19 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 AM EDT SAT MAR 24 2012

SCZ045-241345-
INLAND BERKELEY-
919 AM EDT SAT MAR 24 2012

...THUNDERSTORMS WILL IMPACT LAKE MOULTRIE THROUGH 945 AM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 916 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...NEAR CROSS CROSS ROADS...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...NORTHERN LAKE
MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS ON LAKE MOULTRIE...
GUSTY WINDS AROUND 30 MPH...
CLOUD TO WATER LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3347 8003 3329 7989 3315 8010 3342 8020
TIME...MOT...LOC 1317Z 239DEG 17KT 3334 8012
Special weather statement, Mar 24, 12:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1212 PM EDT SAT MAR 24 2012

GAZ099-100-114-115-241645-
BULLOCH-CANDLER-EVANS-TATTNALL-
1212 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 1245 PM EDT...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUNTERS POINTE TO
COLLINS...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...GEORGIA
SOUTHERN...GORDONIA ALTAMAHA STATE PARK...HAGAN...HOPEULIKIT...
MANASSAS...METTER...MIDDLEGROUND...NEVILS...PORTAL...PULASKI...
REGISTER...REIDSVILLE...STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL AND DAMAGING WINDS SUDDENLY...SOMETIMES WITH
LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED
OR A WARNING IS ISSUED.

&&

LAT...LON 3215 8219 3221 8221 3256 8198 3257 8172
      3252 8162 3208 8182 3206 8221
TIME...MOT...LOC 1612Z 266DEG 22KT 3248 8182 3216 8214

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:00 PM EDTSpecial Weather StatementCHSLiberty, Long, Tattnall30 min
Mar 24, 12:12 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans33 min
Mar 24, 12:17 PM EDTSevere Thunderstorm WarningCHSEffingham58 min
Mar 24, 12:44 PM EDTSpecial Weather StatementCHSScreven31 min
Mar 24, 2:26 PM EDTSpecial Marine WarningCHS94 min
Mar 24, 3:57 PM EDTSpecial Marine WarningCHS42 min
Mar 24, 4:35 PM EDTSpecial Weather StatementCHSChatham25 min
Mar 24, 5:01 PM EDTSpecial Weather StatementCHSLiberty29 min
Mar 24, 5:11 PM EDTSpecial Marine WarningCHS23 min
Mar 24, 7:16 PM EDTSpecial Weather StatementCHSBryan29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.